umu.sePublikationer
Ändra sökning
RefereraExporteraLänk till posten
Permanent länk

Direktlänk
Referera
Referensformat
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Annat format
Fler format
Språk
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Annat språk
Fler språk
Utmatningsformat
  • html
  • text
  • asciidoc
  • rtf
A randomized controlled study of taper-down or abrupt discontinuation of hormone therapy in women treated for vasomotor symptoms
Division of Obstetrics and Gynecology, Department of Clinical and Experimental Medicine, Faculty of Health Sciences, University Hospital, Linköping.
Umeå universitet, Medicinska fakulteten, Institutionen för klinisk vetenskap, Obstetrik och gynekologi.
Department of Woman and Child Health, Division of Obstetrics and Gynecology, Karolinska Institutet, Stockholm.
Department of Women's and Children's Health, Uppsala University, Uppsala, Sweden.
Visa övriga samt affilieringar
2010 (Engelska)Ingår i: Menopause: The Journal of the North American Menopause, ISSN 1072-3714, E-ISSN 1530-0374, Vol. 17, nr 1, s. 72-79Artikel i tidskrift (Refereegranskat) Published
Abstract [en]

OBJECTIVE: The aim of this study was to investigate whether tapering down of combined estrogen plus progestogen therapy (EPT) reduced the recurrence of hot flashes and resumption of therapy compared with abrupt discontinuation. A secondary aim was to evaluate whether health-related quality of life (HRQoL) was affected after discontinuation of EPT and to investigate the possible factors predicting resumption of EPT.

METHODS: Eighty-one postmenopausal women undergoing EPT because of hot flashes were randomized to tapering down or abrupt discontinuation of EPT. Vasomotor symptoms were recorded in self-registered diaries, and resumption of hormone therapy (HT) was asked for at every follow-up. The Psychological General Well-being Index was used to assess HRQoL.

RESULTS: Neither the number nor the severity of hot flashes or HRQoL or frequency of resumption of HT differed between the two modes of discontinuation of EPT during up to 12 months of follow-up. About every other woman had resumed HT within 1 year. Women who resumed HT after 4 or 12 months reported more deteriorated HRQoL and more severe hot flashes after discontinuation of therapy than did women who did not resume HT.

CONCLUSIONS: Women who initiate EPT because of hot flashes may experience recurrence of vasomotor symptoms and impaired HRQoL after discontinuation of EPT regardless of the discontinuation method used, abrupt or taper down. Because, in addition to severity of flashes, decreased well-being was the main predictor of the risk to resume HT, it seems important to also discuss quality of life in parallel with efforts to discontinue HT.

Ort, förlag, år, upplaga, sidor
2010. Vol. 17, nr 1, s. 72-79
Nyckelord [en]
Menopause, Hormone therapy, Discontinuation of therapy, Vasomotor symptoms, Health-related quality of life (HRQoL)
Identifikatorer
URN: urn:nbn:se:umu:diva-36929DOI: 10.1097/gme.0b013e3181b397c7ISI: 000273517400013PubMedID: 19675505OAI: oai:DiVA.org:umu-36929DiVA, id: diva2:356852
Tillgänglig från: 2010-10-14 Skapad: 2010-10-14 Senast uppdaterad: 2018-06-08Bibliografiskt granskad

Open Access i DiVA

Fulltext saknas i DiVA

Övriga länkar

Förlagets fulltextPubMed

Personposter BETA

Bixo, Marie

Sök vidare i DiVA

Av författaren/redaktören
Bixo, Marie
Av organisationen
Obstetrik och gynekologi
I samma tidskrift
Menopause: The Journal of the North American Menopause

Sök vidare utanför DiVA

GoogleGoogle Scholar

doi
pubmed
urn-nbn

Altmetricpoäng

doi
pubmed
urn-nbn
Totalt: 134 träffar
RefereraExporteraLänk till posten
Permanent länk

Direktlänk
Referera
Referensformat
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Annat format
Fler format
Språk
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Annat språk
Fler språk
Utmatningsformat
  • html
  • text
  • asciidoc
  • rtf